Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Hairfall due to excess Vitamin A
    avatar
    Ash_Saxon posted:
    I am a 20 year old male. I had moderate acne during my late teens and tried several cosmetic solutions to no avail. Last year, I visited a derm who prescribed topical Clindamycin gel and Aquasol vitamin A tablets. Now, since January '13 I have noticed a marked increase in hair loss. The condition progressively worsened. I visited the derm again who just suggested me to keep my hair clean and short. Finally, about 2 months ago I was prescribed B complex with Zinc capsules and Xtraglo tablets. I noticed no change. About a fortnight ago, I came across an article stating the effects of overdosing Vitamin A. Since then I have stopped taking my Vit A supplements. So is it the excess Vit A that caused the hair loss? Is it reversible? If so, how? Kindly help me as this has been a huge mental tension for the past 10 months or so.
    Reply
     
    avatar
    whimpect responded:
    Hello Ash_Saxon,

    Actually there can be numerous reasons why people lose hair especially men. And yes, even an excess in VItamin A can cause hair loss (source: http://www.foxnews.com/health/2013/09/03/21-reasons-why-youre-losing-your-hair/ )


    Try to stop taking Vit.A and switch for other meds to treat your acne. The effects are reversible and in no time you can have your hair back. However, if there are no results then there could be other causes of your hair loss. Among the most common balding conditions in men is MBP or male pattern baldness caused by underlying hormonal issues. It can be treated, as well, with medications like finasteride. You may check this link to get more info: http://www.antihairlossdrug.com/propecia-generic-the-simplest-way-on-how-to-stop-hair-loss.html/


    But before trying any meds make sure to confirm your condition with a doctor to ensure that you are targeting the right problem with the right meds.
     
    avatar
    Ash_Saxon replied to whimpect's response:
    Thanks for your reply Whimpect. I'd like to mention that early baldness is not common in my family, my grandpa still has considerable hair left, so I hope that the genetic aspect is not contributing to my hair loss. Also, it has been about 20 days since I discontinued my Vit. A tabs and I am noticing reduction in hair fall although it could be a placebo. Perhaps I should go for a hormonal test to see if all this is due to some imbalance.

    Thanks again.


    Featuring Experts

    Mohiba K Tareen, MD is a board certified dermatologist who has an innovative practice in Roseville, Minnesota. Tareen Dermatology ( www.TareenDermato...More

    Helpful Tips

    New to Acne or is it even acne?
    I'm 19 years old. I have never had acne a day in my life. ever. ever ever ever ever. In the past month or less, I have developed small ... More
    Was this Helpful?
    0 of 0 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.